MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with thermocool smarttouch sf catheter, the patient experienced cardiac tamponade treated with pericardial drainage which required prolonged hospitalization.The report indicated that during right ventricular outflow tract (rvot) ablation, cardiac tamponade occurred.During rvot mapping, bump was confirmed.Subsequently, while performing pace mapping, a decrease in patient¿s blood pressure was observed.During the procedure, contact force (cf) increased to the high range of 20¿50g, and zeroing was re-performed.The procedure was terminated, and pericardial drainage was performed.Approximately 500 ml of pericardial fluid was drained, and blood transfusion was performed.The physician assessment of the health hazard was non-serious (moderate/minor).Extended hospitalization was noted.The methods of cf monitoring were real time graph, dashboard, and visitag.The coloring setting for visitag was tag index.The visitag additional filter was impedance drop.There were no abnormalities observed prior to or during use of the product.The contact force issue is not mdr reportable.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j) for evaluation on 22-jan-2026.Therefore, section d9 was populated.It was reported that a patient underwent a cardiac ablation procedure with thermocool smarttouch sf catheter, the patient experienced cardiac tamponade treated with pericardial drainage which required prolonged hospitalization.Device investigation details: a visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The magnetic and force features were tested, and no errors were observed.The device was visualized and recognized correctly.The force values and the vector were observed within specifications.No force issues were observed.Finally, a general functional test was performed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warning and precautions: when using the catheter with conventional systems (using fluoroscopy to determine catheter tip location), or with the carto¿ 3 system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24065028
Report Number2029046-2026-00148
Device Sequence Number18451781
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280622(10)31678419L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31678419L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age56 YR
Patient SexFemale